New member - Mum with PD - struggling to see her suffer


#1
Hi there
Just a quick introduction to my Mum really. She's been diagnosed for about 7 years now and up until the last year has been fairly healthy and able to cope with numerous tablets and patches (She is now on Neupro patches, sinamet 6x per day, simanet plus and in the last two weeks entacapone)
I was wondering if anyone else has any experience of entacapone and if anything helps with the strange headaches and increased tremor that she is now (frustratingly only sometimes) suffering from. She has introduced one entacapone with her mid morning tablet with some limited success, but has tried on 2 occasions to try and increase that to a second with disasterous results, headache, nausea, nightmares, increased tremor and what she describes as lead boots and a spongey floor to stand on. She was given the entacapone to try and extend the sinamet as she was not sleeping at night once it wore off, but it seems almost to be making both the night time and the day times worse as the sinamet is now wearing off faster during the day and she is still not sleeping.
Any advice or help would be appreciated.
Thanks

#2
Hello and welcome to the forum,

My husband is not on entacapone so I can't offer any information but just wanted to say hello. There will be plenty of people on the forum that will be able to advise you and I am sure you will have a reply soon.
best wishes
vivian

#3
Hello CHB5 and welcome,

I was diagnosed 1n 2009, but told that I had probably had PD for several years. Earlier this year I was prescribed Stalevo which is effect Sinemet + entacapone, for the same reason as your mother - to try to increase time of the positive effect of the levodopa component. It did not work for me. I developed increasing dystonia and the onset of dsykinesia. Eventually my carer called my GP who, upon seeing me ,advised a gradual decrease of Stalevo with a concurrent gradual increase of Sinemet. My consultant agreed with this and has further increased the dosage of Simemet.

Entacapone is not well tolerated by some some people. Luckily your mother is taking it as a separate medication so I should imagine it would be easier to adjust her medication.

Please note that I am not a clinically qualified doctor. My best suggestion would be for your mother to contact her consultant (if possible), her PD nurse (if she has one) or her GP.

The sleep problem is a different matter (as you may tell by the time of this post). Some Drs are happy to prescribe mild dosage of benzodiazipines such as diazepam, but that will of course depend upon your mother's individual health. The main thing is not to worry about not sleeping the so called standard 8 hours a night.

I hope that this has been of some help, and I wish you and your mother the very best

#4
Thanks to both of you, we've spoken to the PD nurse and mum's doctor, she has taken the decision to come off the entacapone which has alleviated some of the worse symptoms, but we are now back where we started - BUT on a positive note, the consultant has been persuaded to see us all tomorrow, instead of the end of the month, so maybe we can get some answers or alternatives that may help.
Fingers crossed!

#5
I hope you have a good outcome from your visit, is there some reason that your mother has not been offered slow relase sinemet for the night as this was quite a general treatment for many years and is still used today?
best wishes
vivian

#6
Sorry that should be slow release sinemet